Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 162, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 27, 2001, 6:34 PM EDT for Coffee County, Georgia. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 27, 2001, 6:34 PM EDT (22:34 UTC)
- Expired
- Jun 27, 2001, 7:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Coffee County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 7:00 PM EDT | Thunderstorm Wind | Douglas, GA | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3019 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
643 WUUS52 KJAX 272234 SVRJAX GAC069-272315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 634 PM EDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COFFEE COUNTY IN SOUTHEAST GEORGIA * UNTIL 715 PM EDT * AT 632 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER SOUTHWESTERN COFFEE COUNTY...OR ABOUT 8 MILES NORTHEAST OF WILLACOOCHEE...MOVING NORTHWEST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 715 PM EDT... NEAR DOUGLAS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER. $$ PETERSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:30 PM EDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 27, 1:30 PM EDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 130 PM EDT WED JUN 27 2001 CURRENT...STRONG LINE OF SEA BREEZE FORCED CONVECTION CURRENTLY WEST OF THE ST JOHNS RIVER AND ENTERING INLAND GA COUNTIES. STRONGEST CELLS MOVING ALONG THE FL/GA BORDER AND INTO OCALA NF. MOST AREAS HAVE RECEIVED LESS THAN HALF AN INCH OF RAINFALL SO FAR...EXPECT AN INCH OR MORE IN OCALA NF. FORECAST...DEEP TROPICAL FLOW AND MOISTURE INDICATE SUBSTANTIAL RAINFALL POTENTIAL. MERGER OF TROPICAL WAVE FROM ATLANTIC WITH DEEP TROPICAL UPPER FEED FROM THE GULF WILL IMPEDE THE WAVES FORWARD PROGRESS THROUGH THE FORECAST PERIOD. TODAY VERY HIGH INSTABILITY WILL KEEP CELLS GENERATING AS SEA BREEZE FOCUS MOVES INLAND. HIGHER RESOLUTION MODELS...RUC/MESO...INDICATING THAT HEAVY CONVECTIVE RAINFALL WILL CONTINUE INTO EVENING AND COASTAL RAINFALL WILL REGENERATE EARLY THURSDAY AM...WITH EVEN HIGHER RAINFALL TOTALS LIKELY TOMORROW AND UPWARD VERTICAL MOTION REMAINING OVER MUCH OF THE CWA...WITH EMPHASIS ALONG THE EAST COAST. FRIDAY RAINFALL TAPERING OFF BY PM EXCEPT IN SUWANNEE VALLEY AREA AND WEST GA CWA. EXTENDED...SATURDAY AND SUNDAY SHOW SLOW CLEARING AND IMPROVEMENrT. MONDAY TO WEDNESDAY NEAR CLIMATOLOGY. PRELIM... AMG 70/87/73/85 4646 SSI 74/84/74/83 5733 JAX 73/85/74/84 5846 GNV 72/87/74/85 6857 13 .JAX... FL...NONE. GA...NONE. WELSH
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:51 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Wayne | 54 min |
| Jun 27, 4:56 PM EDT | Severe Thunderstorm Warning | JAX | Wayne | 49 min |
| Jun 27, 5:42 PM EDT | Severe Thunderstorm Warning | JAX | Wayne | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.